Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Characteristic multipliers and stability of symmetric periodic solutions of $ \dot x(t)=g(x(t-1))$

Authors: Shui-Nee Chow and Hans-Otto Walther
Journal: Trans. Amer. Math. Soc. 307 (1988), 127-142
MSC: Primary 34K20; Secondary 34C25, 58F14
MathSciNet review: 936808
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the scalar delay differential equation $ \dot x(t) = g(x(t - 1))$ with negative feedback. We assume that the nonlinear function $ g$ is odd and monotone. We prove that periodic solutions $ x(t)$ of slowly oscillating type satisfying the symmetry condition $ x(t) = - x(t - 2)$, $ t \in {\mathbf{R}}$, are nondegenerate and have all nontrivial Floquet multipliers strictly inside the unit circle. This says that the periodic orbit $ \{ {x_t}:t \in {\mathbf{R}}\} $ in the phase space $ C[ - 1,\,0]$ is orbitally exponentially asymptotically stable.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34K20, 34C25, 58F14

Retrieve articles in all journals with MSC: 34K20, 34C25, 58F14

Additional Information

PII: S 0002-9947(1988)0936808-2
Article copyright: © Copyright 1988 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia